Addiction: Substance Abuse Community
Suboxem Withdrawl(withdrawal) after 7 years
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Suboxem Withdrawl(withdrawal) after 7 years

I've been on suboxem for 7 years (16 mg day). My Dr lowered dose to 8 mg day for one month then 6 mg day but would not listen to me when I told her how awful and anxious that I was feeling-everyone is different. I got Valium on my own and it really did help (I know not the smartest thing to do but I was desperate). I received a letter from my Dr to tell me that she will no longer treat me due to positive benzo on drug test.  Now, what should I do? I have all of the withdrawl (withdrawal) symptions-weak, restless legs, insomnia, chills & sweats--the list goes on.  Should I find another Dr. and tell my story? Ready to use just to stop feeling this bad!
Tags: withdrawl, 7 years on, 7 years on suboxem, 7 years
2 Comments Post a Comment
Blank
480448_tn?1397235344
HI there!

Yes, unfortunately you didn't handle this properly, as you know.  Most sub docs do not permit the use of benzos at ALL with sub, due to a contraindication, but even if they did, yours was obviously not prescribed.  They were totally justified discharging you unfortunately.

You could try to find a new clinic who would be willing to take you on as a patient, and yes, you should be honest with them.  A sub taper should be done slowly and gradually, and there can be some w/d symptoms, being that your dose is on the higher side, and you were still on a pretty reasonable dose, you shouldn't have had but a few days of some mild symptoms.  And you're right, everyone is different.  Your doc should have listened to your input and slowed the taper down.

It's really not a good idea to try to come off at your current dose, w/ds will likely be pretty awful.  The Suboxone clinic I worked at recommended people taper down to AT LEAST 0.5mg before stopping completely, and even at that dose, there usually is some level of w/d.

Using isn't an option, try to get yourself back on track, and if you can find a new doc, you need to be compliant with the clinic's rules, which includes not using any other substances they don't know about and are okay with (and can verify through a valid script).  Consider that a lesson learned!

You can find another doc in your area by going to:

www.suboxone.com

Good luck, let us know how you're doing!
Blank
Avatar_f_tn
I'd find someone else, and be up front. Subs are a bear to kick, despite the literature. I'm on 4 mg. and maybe undermedicated. But an 8 mg at once drop is huge. Even 6 mg. is like dropping from over 200 mg. morphine. It's a very strong drug.

Others may have different opinions, and I'm not a good judge. I'm struggling with subs myself.

I just don't think I'd try to come off that amount on my own.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ